Alert archive / Tennessee / Wind Advisories in 2014
Wind Advisory 6, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 27, 2014, 10:42 PM EDT for 8 counties in Tennessee. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 10:42 PM EDT (02:42 UTC)
- Expired
- Mar 28, 2014, 10:15 AM EDT
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2665 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895 WWUS74 KMRX 280242 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1042 PM EDT THU MAR 27 2014 ...WINDY CONDITIONS IN THE MOUNTAINS TONIGHT INTO EARLY FRIDAY... .THE TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO OUR EAST AND AN APPROACHING COLD FRONT WILL BRING STRONG AND GUSTY SOUTHERLY WINDS TO THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS TONIGHT INTO EARLY FRIDAY. THE WINDS WILL DECREASE BY LATE MORNING ON FRIDAY. TNZ018-041-043-045-047-072-074-087-281000- /O.NEW.KMRX.WI.Y.0006.140328T0242Z-140328T1600Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 1042 PM EDT THU MAR 27 2014 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT FRIDAY. * EVENT...SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH CAN BE EXPECTED AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS. * TIMING...TONIGHT INTO FRIDAY MORNING. * IMPACTS...SOME TREE LIMBS...TREES...AND POWER LINES MAY BE DOWNED. TRAVELING MAY BE DIFFICULT IN AREAS OF CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
2 follow-up statements
461 WWUS74 KMRX 280722 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 322 AM EDT FRI MAR 28 2014 ...WINDY CONDITIONS IN THE MOUNTAINS EARLY TODAY... .THE TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO OUR EAST AND AN APPROACHING COLD FRONT WILL BRING STRONG AND GUSTY SOUTHERLY WINDS TO THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS THIS MORNING. THE WINDS WILL DECREASE BY LATE MORNING. TNZ018-041-043-045-047-072-074-087-281600- /O.CON.KMRX.WI.Y.0006.000000T0000Z-140328T1600Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 322 AM EDT FRI MAR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * EVENT...SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH CAN BE EXPECTED AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS. * TIMING...WINDS WILL DECREASE LATE FRIDAY MORNING. * IMPACTS...SOME TREE LIMBS...TREES...AND POWER LINES MAY BE DOWNED. TRAVELING MAY BE DIFFICULT IN AREAS OF CROSS WINDS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
546 WWUS74 KMRX 281415 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EDT FRI MAR 28 2014 ...WIND ADVISORY FOR THE MOUNTAINS CANCELLED... .BREEZY SOUTHERLY WINDS WILL CONTINUE OVER THE MOUNTAINS THROUGH THE AFTERNOON HOURS...BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. TNZ018-041-043-045-047-072-074-087-281515- /O.CAN.KMRX.WI.Y.0006.000000T0000Z-140328T1600Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 1015 AM EDT FRI MAR 28 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. BREEZY SOUTHERLY WINDS WILL CONTINUE OVER THE MOUNTAINS THROUGH THE AFTERNOON HOURS...BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:18 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 27, 9:18 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 918 PM EDT THU MAR 27 2014 .DISCUSSION...SHOWERS AND THUNDERSTORMS APPROACHING FROM THE WEST. PRECIP SHOULD MOVE IN AND PUSH EAST ACROSS THE AREA MAINLY AFTER MIDNIGHT. INSTABILITY LIMITED...BUT MAY STILL HAVE SOME RUMBLES OF THUNDER...ESPECIALLY SOUTH AND WEST. WILL TWEAK PRECIP ARRIVAL TIME BACK A BIT AND CLOUD COVER AS WELL. WILL ALSO ADJUST WINDS...HOURLY TEMPS AND ESPECIALLY DEW POINTS...WHICH ARE RUNNING QUITE A BIT LOWER THAN CURRENT FORECAST. NO OTHER CHANGES PLANNED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 67 52 65 55 / 10 90 90 90 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 49 64 53 / 10 90 90 90 OAK RIDGE, TN 66 49 64 53 / 10 90 90 90 TRI CITIES AIRPORT, TN 64 44 62 50 / 10 80 90 90 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LW
Hazardous weather outlook, Mar 27, 9:00 AM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 900 AM EDT THU MAR 27 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-281000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK- HAWKINS-SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE- LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- 900 AM EDT (800 AM CDT) THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON FRIDAY...AHEAD OF A COLD FRONT. LOW PRESSURE WILL DEVELOP ALONG THE COLD FRONT OVER THE LOWER MISSISSIPPI VALLEY REGION...CAUSING THE FRONT TO BRIEFLY STALL OUT FRIDAY NIGHT. ANOTHER ROUND OF SHOWERS AND SCATTERED THUNDERSTORMS WILL AFFECT THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS...MAINLY LATE FRIDAY NIGHT INTO SATURDAY. THE THREAT OF SEVERE STORMS FOR OUR REGION HAS DIMINISHED...BUT ISOLATED STRONG STORMS ARE POSSIBLE ON FRIDAY THROUGH FRIDAY NIGHT. THE STRONGEST STORMS MIGHT PRODUCE WIND GUSTS UP TO 45 MPH AND HAIL UP TO DIME SIZE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Wind Advisories in Tennessee, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.